Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Having high diabetic, high fever, frequent vomiting, pus in urine. What is causing symptoms?

Hello , My mother is 55 years old,she is a diabetic from last 8 years .she is under the treatment of a diabetologist name Dr. Dhandhania in Ranchi(jharkhand).she has been taking all her medicines and insulin timely .but suddenly from last two days her sugar level is quite high ,it is in the range of 250-300.besides this she is having high fever and frequent vomiting like situation .several tests have been done .some reports are awaited and some have morning Doctor came n told that she is having pus in her urine . I want to know what does this mean ,n why pus is coming in urine????how long she will take to recover??? shahla from Kolkata,
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  36
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Pus in urine means urinary tract infection ( UTI ).
Urinary tract infection (UTI) has long been recognized as a significant problem in patients with diabetes mellitus (DM) that occurs both in males and females of all age groups.

Patients with Diabetes acquire urinary tract infections (UTIs) very often because hyperglycemia (high blood sugar) results in increase sugar in the urine and becomes a friendly environment for the bacterial cultures to grow. Age, poor metabolic control, duration of DM, recurrent Vaginitis etc  may play a major role in the higher incidence of UTI in diabetic patients.

 Milder infections called Cystitis tend to be restricted to the bladder, while more severe infections tend to spread to the kidney(s) called as Pyelonephritis. UTI in diabetic patients is not only more severe but also is more recurrent when compared to non-diabetic patients.

Your mother requires a thorough control of her diabetes along with use of proper antibiotics.
It may take 7 to 10 days for her UTI to settle.
Keep following the advise of your doctor.
Answered: Sun, 3 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor